An Innovative Algorithmic Approach for Solving Profit Maximization Problems
Mathematics Letters
Volume 4, Issue 1, March 2018, Pages: 1-5
Received: Dec. 10, 2017; Accepted: Dec. 25, 2017; Published: Jan. 19, 2018
Views 1485      Downloads 102
Abul Kalam Azad, Department of Mathematics, Rajshahi Government City College, Rajshahi, Bangladesh
Mosharraf Hossain, Department of IPE, Rajshahi University of Engineering and Technology, Rajshahi, Bangladesh
Article Tools
Follow on us
The new algorithmic technique developed in this article to solve the profit maximization problems using transportation algorithm of Transportation Problem (TP) has three basic parts; first converting the maximization problem into the minimization problem, second formatting the Total Opportunity Table (TOT) from the converted Transportation Table (TT), and last allocations of profits using the Row Average Total Opportunity Value (RATOV) and Column Average Total Opportunity Value (CATOV). The current algorithm considers the average of the cell values of the TOT along each row identified as RATOV and the average of the cell values of the TOT along each column identified as CATOV. Allocations of profits are started in the cell along the row or column which has the highest RATOVs or CATOVs. The Initial Basic Feasible Solution (IBFS) obtained by the current method is better than some other familiar methods which is discussed in this paper with the three different sized examples.
To cite this article
Abul Kalam Azad, Mosharraf Hossain, An Innovative Algorithmic Approach for Solving Profit Maximization Problems, Mathematics Letters. Vol. 4, No. 1, 2018, pp. 1-5. doi: 10.11648/
Copyright © 2018 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License ( which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
P. Pandian and G. Natarajan, ‘A New Approach for Solving Transportation Problems with Mixed Constraints’, Journal of Physical Sciences, Vol. 14, 2010, 53-61, 2010.
N. M. Deshmukh, ‘An Innovative Method for Solving Transportation Problem’, International Journal of Physics and Mathematical Sciences ISSN: 2277-2111 (Online), 2012.
N. Balakrishnan, ‘Modified Vogel’s Approximation Method for Unbalance Transportation Problem,’ Applied Mathematics Letters 3(2), 9,11,1990.
Serdar Korukoglu and Serkan Balli, ‘An Improved Vogel’s Approximation Method for the Transportation Problem’, Association for Scientific Research, Mathematical and Computational Application Vol. 16 No. 2, 370-381, 2011.
H. H. Shore, ‘The Transportation Problem and the Vogel’s Approximation Method’, Decision Science 1(3-4), 441-457, 1970.
D. G. Shimshak, J. A. Kaslik and T. D. Barelay, ‘A modification of Vogel’s Approximation Method through the use of Heuristics’, Infor 19,259-263, 1981.
Aminur Rahman Khan, ‘A Re-solution of the Transportation Problem: An Algorithmic Approach’ Jahangirnagar University Journal of Science, Vol. 34, No. 2, 49-62, 2011.
V. J. Sudhakar, N. Arunnsankar, T. Karpagam, ‘A new approach for find an Optimal Solution for Trasportation Problems’, European Journal of Scientific Research 68 254-257, 2012.
O. Kirca and A. Satir, ‘A Heuristic for Obtaining an Initial Solution for the Transportation Problem’, Journal of Operational Research Society, Vol. 41, No. 9, pp. 865-871, 1990.
Md. Amirul Islam et al., ‘Profit Maximization of a Manufacturing Company: An Algorithmic Approach’, J. J. Math. and Math. Sci., Vol. 28, 29-37, 2013.
Science Publishing Group
1 Rockefeller Plaza,
10th and 11th Floors,
New York, NY 10020
Tel: (001)347-983-5186